MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CONE IMPACTOR HANDLE; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRIND, CMNTD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. LGN CONE IMPACTOR HANDLE; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRIND, CMNTD, PLYMR/MTL/PLYMR
Model Number 71442011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery the impactor broke while impacting.It was outside the patient and any piece fell inside the patient.A smith and nephew backup device was available to complete the procedure.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.One of the locking tabs fractured off the device, rendering it inoperable.The fractured tab was not returned.The device was manufactured in 2017 and shows signs of extensive wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.

Brand Name
LGN CONE IMPACTOR HANDLE
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRIND, CMNTD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9945870
Report Number1020279-2020-01251
Device Sequence Number2256352
Product Code JWH
UDI-Device Identifier00885556537152
UDI-Public00885556537152
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71442011
Device Catalogue Number71442011
Device Lot Number17ASC0011
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1